Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I have been suffering from rheumatoid arthritis for a long time. When pain killers and anti-inflammatory medication didnt help any more my doctor suggested I should try Remicade (Infliximab). During the first infusion everything was great, but with the second and third one I began to feel mild itching and after I came home my skin was covered with hives. Is this an allergic reaction to Remicade? If it is, why didnt it happen the first time I received the infusion?

Loading...

Hi, Remicade is a drug that can help not only with the symptoms of rheumatoid arthritis, but also slow the progression of the illness. However, like any other drug, besides the good effects it has some side effects as well. In the case of Remicade, since it is an immunosuppressant drug, the side effects can be serious. What you have experienced is called infusion reaction. This is a kind of allergic reaction that your body developed towards Remicade. It didnt happen the first time you received your infusion, because your body took some time to produce antibodies against Remicade. The second time the Remicade was administered, the antibodies reacted to it and you felt the symptoms you have described. Did you talk to your doctor about this reaction? You should do so right away. There is a way for this reaction to be eliminated. The Remicade should be given together with another immunosuppressant drug, such as Metotrexate. This way Metotrexate will deal with Remicade antibodies eliminating the infusion reaction and you will be able to receive your dosages of Remicade without any problems.
Reply

Loading...